Skip to content
side effects from meds and solutions
avatar
mayasmonm posted:
My 10 yr old son just started on Concerta a couple of weeks ago. He had been using the daytrana patch but he kept removing it because it itched him so much. He is much more focused and relaxed on the Concerta but he is getting headaches a lot. He eats very little at lunch when on the meds but has a big dinner and snack. He is starting to not want to take his meds--which I can't blame. Are the headaches common and will they go away? Any other thoughts? I need to call the MD Friday and let her know how school is going and I thought I would check here first for the med question.
Thanks!
Libby
Reply
 
avatar
Boyzmomee responded:
Can't blame him if he's getting headaches.

My son takes Adderall and the decreased lunch appetite is common. I feed him a big breakfast and left him make up for lost lunch calories after 3pm.
 
avatar
lma33167 responded:
Try adding the organic diet too! I took my son off the Adderall, went almost completely organic and he is doing GREAT! read the labels, that nasty food coloring is in everything. I know many of the meds out there can and do help, but we did not like the side effects and the increased risk for dependency. Its really made a big difference. He loves going to Vitamin Cottage or Whole foods, cause he can pick what he wants, and we don't have to worry so much. Be sure his diet has foods with the vitamins and nutrients that are especially important for those with ADD/ADHD!
 
avatar
Boyzmomee replied to lma33167's response:
There is no "increased risk for dependency" for people with ADHD who take their medication as prescribed.


Featuring Experts

My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

Helpful Tips

How I explained ADHD tardiness to my angry wife
The back story here is my wife and I had been in a "discussion" for about a week. It was pretty intense. She was upset that I got home over ... More
Was this Helpful?
31 of 33 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.